Alert archive / North Dakota / Frost Advisories in 2007
Frost Advisory 2, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at Sep 13, 2007, 3:34 PM CDT for 10 counties in North Dakota. It took effect at Sep 14, 2007, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2007, 3:34 PM CDT (20:34 UTC)
- In effect from
- Sep 14, 2007, 1:00 AM CDT
- Expired
- Sep 14, 2007, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 117 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -192 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 132034 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 334 PM CDT THU SEP 13 2007 ...FREEZE WARNING TONIGHT FOR WESTERN AND WEST CENTRAL NORTH DAKOTA... ...FROST ADVISORY FOR EAST CENTRAL NORTH DAKOTA... .WINDS WILL DECREASE AND SKIES WILL CLEAR OVER WESTERN AND CENTRAL NORTH DAKOTA TONIGHT...ALLOWING THE COLD CANADIAN AIRMASS THAT BLEW IN TODAY TO COOL TEMPERATURES TO THE MID 20S IN THE FAR WEST TO THE MID 30S IN THE EAST CENTRAL. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GARDENERS WILL WANT TO COVER PLANTS FOR PROTECTION FROM FREEZING TEMPERATURES. NDZ005-013-023-025-036-037-047-048-050-051-140445- /O.CAN.KBIS.FZ.W.0001.070914T0600Z-070914T1400Z/ /O.NEW.KBIS.FR.Y.0002.070914T0600Z-070914T1400Z/ ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 334 PM CDT THU SEP 13 2007 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. THE FREEZE WARNING HAS BEEN CANCELLED. IN NOW LOOKS LIKE TEMPERATURES WILL ONLY FALL TO THE MID 30S...BUT FROST IS STILL LIKELY. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NDZ001>004-009>012-017>022-031>035-040>046-140445- /O.CON.KBIS.FZ.W.0001.070914T0600Z-070914T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON 334 PM CDT THU SEP 13 2007 /234 PM MDT THU SEP 13 2007/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY. TEMPERATURES TONIGHT ARE EXPECTED TO DROP TO THE MID AND UPPER 20S OVER WESTERN AND NORTH CENTRAL NORTH DAKOTA...AND TO THE LOWER 30S IN THE SOUTH CENTRAL. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ RSL
2 follow-up statements
000 WWUS73 KBIS 140331 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1031 PM CDT THU SEP 13 2007 ...FREEZE WARNING TONIGHT FOR WESTERN AND WEST CENTRAL NORTH DAKOTA... ...FROST ADVISORY FOR EAST CENTRAL NORTH DAKOTA... .WINDS WILL DECREASE AND SKIES WILL CLEAR OVER WESTERN AND CENTRAL NORTH DAKOTA TONIGHT...ALLOWING TEMPERATURES TO COOL INTO THE MID 20S IN THE FAR WEST TO THE MID 30S IN THE EAST CENTRAL. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GARDENERS WILL WANT TO COVER PLANTS FOR PROTECTION FROM FREEZING TEMPERATURES. NDZ001>004-009>012-017>022-031>035-040>046-141145- /O.CON.KBIS.FZ.W.0001.070914T0600Z-070914T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON 1031 PM CDT THU SEP 13 2007 /931 PM MDT THU SEP 13 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ FRIDAY. TEMPERATURES TONIGHT ARE EXPECTED TO DROP TO THE MID AND UPPER 20S OVER WESTERN AND NORTH CENTRAL NORTH DAKOTA...AND TO THE LOWER 30S IN THE SOUTH CENTRAL. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NDZ005-013-023-025-036-037-047-048-050-051-141145- /O.CON.KBIS.FR.Y.0002.070914T0600Z-070914T1400Z/ ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 1031 PM CDT THU SEP 13 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY. TEMPERATURES WILL FALL TO THE MID 30S...FROST IS POSSIBLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ ABELING
000 WWUS73 KBIS 140905 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CDT FRI SEP 14 2007 ...FREEZE WARNING REMAINS IN EFFECT THROUGH MID MORNING TODAY FOR WESTERN AND WEST CENTRAL NORTH DAKOTA... ...FROST ADVISORY FOR EAST CENTRAL NORTH DAKOTA... .COOL CANADIAN HIGH PRESSURE WILL CONTINUE TO BRING WIDESPREAD FROST CONDITIONS TO MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. GARDENERS WILL WANT TO COVER PLANTS FOR PROTECTION FROM FREEZING TEMPERATURES. NDZ001>004-009>012-017>022-031>035-040>046-141400- /O.CON.KBIS.FZ.W.0001.000000T0000Z-070914T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...WILLISTON...NEW TOWN...MINOT...TOWNER... WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...GARRISON... MCCLUSKY...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON 405 AM CDT FRI SEP 14 2007 /305 AM MDT FRI SEP 14 2007/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. COOL CANADIAN HIGH PRESSURE WILL CONTINUE TO BRING WIDESPREAD FROST CONDITIONS TO MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THIS MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ NDZ005-013-023-025-036-037-047-048-050-051-141400- /O.CON.KBIS.FR.Y.0002.000000T0000Z-070914T1400Z/ ROLETTE-PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...ROLLA...RUGBY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 405 AM CDT FRI SEP 14 2007 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. TEMPERATURES WILL FALL TO THE MID 30S...FROST IS POSSIBLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 13, 2:30 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Sep 13, 2:30 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT THU SEP 13 2007 .SHORT TERM (TONIGHT-SUNDAY NIGHT) ... I TRIMMED BACK THE EASTERN EDGE OF THE FREEZE WARNING A BIT AND REPLACED WITH A FROST ADVISORY DUE TO EXPECTED CLOUD COVER OVER THE EASTERN ZONES. BUT MY WEST IS WELL PRIMED FOR FREEZING TEMPERATURES BECAUSE OF DECREASING WINDS...CLEARING SKIES AND DEWPOINTS IN THE 20S AND LOWER 30S. AFTER THAT CLASSIC A INDIAN SUMMER WEATHER PATTERN DEVELOPS WITH WARMING TEMPERATURES AND AN UPPER RIDGE BUILDING IN THE WEST. DRY WEATHER WILL PREVAIL .LONG TERM (MON-THU)... SURFACE BOUNDARY TO PROPAGATE ACROSS CWA MON AFTERNOON AND EVENING. SURFACE DESTABILIZATION AHEAD OF THE BOUNDARY WITH SURFACE DEWPOINTS INTO THE MID TO UPPER 50S WILL YIELD ML CAPE VALUES OF 800-1000 J/KG BY THE MID AFTERNOON. SURFACE CONVERGENCE AIDED BY TRANSITING SHORTWAVE AND RIGHT ENTRANCE REGION OF A 250 MB JET STREAK WILL WILL AID THUNDERSTORMS DEVELOPMENT AND ORGANIZATION INTO THE EVENING. 06Z HIRES ECMWF ALSO REFLECTS SCATTERED CONVECTION MONDAY AFTERNOON AND INTO THE EVENING. SHORTWAVE IMPULSES IN SOUTHWEST FLOW WILL CONTINUE TO TRANSIT THE CWA ON TUESDAY. HOWEVER...REMOVED PRECIP CHANCES FOR MAJORITY OF CWA ON WEDNESDAY EXPECT THE FAR NW CORNER OF CWA AS SHORTWAVE ENERGY AND RIGHT ENTRANCE REGION OF UPPER JET WITH LL WAA AND ADVECTION OF VORTICITY BY THERMAL WIND AHEAD OF A DEVELOPING LOW IN MT WILL BRING THE CHANCE FOR RAIN SHOWERS. LOW LEVEL JET WILL ESTABLISH ITSELF WEDNESDAY NIGHT. ASSOCIATED THETA-E ADVECTION...MOISTURE FLUX CONVERGENCE AND ELEVATED INSTABILITY IN THE PRESENCE OF NEARLY 50 KTS OF 0-6KM BULK SHEAR SUPPORT POSSIBLE MCS DEVELOPMENT WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS CENTRAL AND EASTERN NORTH DAKOTA. HIRES ECMWF SHOWS CONVECTIVE COMPLEX ACROSS INTERNATIONAL BORDER WEDNESDAY NIGHT. THIS SYSTEM WILL HAVE TO BE MONITORED OVER THE NEXT SEVERAL DAYS FOR PLACEMENT/SEVERITY..LONG TERM... && .AVIATION... MOISTURE WRAPPING AROUND THE BACKSIDE OF A LOW PRESSURE SYSTEM MOVING INTO ONTARIO...WILL KEEP GENERALLY VFR CIGS OVER MUCH OF THE STATE THROUGH 00Z. A FEW MVFR CIGS ARE POSSIBLE OVERNIGHT ACROSS PORTIONS OF NORTH CENTRAL AND EASTERN TAF SITES. FARTHER WEST...SKIES SHOULD BECOME MOSTLY CLEAR OVERNIGHT AS COOL CANADIAN HIGH PRESSURE BUILDS INTO THE REGION. IN ADDITION TO THE CLOUD COVER...A STRONG PRESSURE GRADIENT WILL CONTINUE TO PRODUCE GUSTY NORTHWEST WINDS OVER THE REGION THIS AFTERNOON. THE WINDS ARE EXPECTED TO SUBSIDE AFTER 00Z AS THE SURFACE HIGH APPROACHES. && .BIS WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY FOR NDZ001>004-009>012-017>022-031>035-040>046. FROST ADVISORY FROM 1 AM TO 9 AM CDT FRIDAY FOR NDZ005-013-023- 025-036-037-047-048-050-051. && RSL/AYD/KB
Hazardous weather outlook, Sep 13, 5:16 AM CDT, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 516 AM CDT THU SEP 13 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 516 AM CDT THU SEP 13 2007 /416 AM MDT THU SEP 13 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS OF 20 TO 35 MPH TODAY WILL USHER IN COLD AIR AS A COLD FRONT EXITS THE REGION AND HIGH PRESSURE CENTERED OVER ALBERTA EARLY THIS MORNING PUSHES SOUTHEAST TOWARDS NORTH DAKOTA. A FREEZE WARNING IS IN EFFECT TONIGHT. THE COLD SURFACE HIGH IS FORECAST TO MOVE SOUTHEAST AND SETTLE OVER THE WESTERN DAKOTAS BY FRIDAY MORNING. NORTHWEST WINDS WILL DECREASE THIS EVENING AND BECOME LIGHT OVER THE FORECAST AREA. SKIES WILL CLEAR FROM WEST TO EAST AS WELL. EXPECT LOW TEMPERATURES TONIGHT IN THE MID TO UPPER 20S WEST AND NORTH CENTRAL...WITH LOWER 30S SOUTH CENTRAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF FROST FRIDAY NIGHT WITH LOW TEMPERATURES FORECAST IN THE MID TO UPPER 30S. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:08 AM CDT | Freeze Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 29 hr |
Nearby
Frost Advisories in North Dakota, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.